How likely are irregular heart beats and increased anxiety from taking lexapro (escitalopram)? I'm very anxious/depressed I need it but scared of those side effects

Try it. Koala, if your anxiety and depression symptoms are very severe, you need treatment. Many times anxious patients are afraid to take medications because of the side effects. Work with your doctor to develop a plan to slowly titrate the dose up so that your side effects will be minimal. Best wishes, pamela svendsen, md.
Side effects. Discuss with your doctor. Those are not prominent effects but can happen.

Related Questions

I've been prescribed topamax (topiramate) and I'm terrified to try it bc I've heard bad side effects. Will it effect my irregular heart beat?

Consult needed! Does the Dr know of your heart Hx? You need to be very clear about this and seek safer alternatives - they exist. Find a 2nd source if they seem unconcerned. You're right to be very careful. I'll try to refer you to a neurologist here. We have several good ones. Try Dr Saghafi - Ill look for other names if possible. You look near you! Read more...

Started Lexapro (escitalopram) 10 seven days ago now I have a bitter taste in my mouth also I can feel my heart beat as if my heart was outside my body as if scared?

Go back to Dr. One of the side effects of Lexapro (escitalopram) is anxiety, which seems to be what is happening to you. The side effects may happen within he first week after taking it. If the symptoms continue, stop the medication and go back to your prescriber who may consider other antidepressants. Read more...
Lexapro (escitalopram) dose. The bitter taste is from the lexapro (escitalopram). It is an uncommon side effect with lexapro (escitalopram). It will probably go away with time. With your history of high blood pressure and you feeling your heart pounding i think you should have your blood pressure checked. Sometime when people start on Lexapro (escitalopram) they can get a sense of over stimulation that can lead to palpitations. Sometimes that is treated by lowering the dose temporarily. Call your psychiatrist or prescribing physician for directions regarding any medication dosage changes. Best wishes. Read more...

Can an irregular heart beat be mistaken and be anxiety?

It can. . Arrhythmia can give you palpitations, speed up your heart rate and drop your blood pressure. The symptoms one feels could easily be confused with anxiety. The diagnosis can be made easily with an ekg or holter monitor study. Read more...
Yes. Anxiety is often described by sufferers as having heart palpitations. Of course it could be many things which an md should be consulted for, but yes anxiety could easily explain this symptom. Read more...

I have anxiety plus having irregular heart beat, what to do?

Irregular heart beat. Need to undergo ekg, holter or event monitor to identify your arrhythmia. It should be treated. Anxiety could increase ventricular rate especially in the setting of irregular heart beat. Then you need to get antianxiety medications. Consult your physician to get systematic work-up. Also you need to check your thyroid harmone levels. Read more...